Top
40
Doctor insights on: Ibuprofen Vs Naproxen For Fever

Share

Ibuprofen (Definition)

Ibuprofen is a nonsteroidal anti-inflammatory drug (nsaid). It works by reducing hormones that cause inflammation and pain in the body. Ibuprofen is used to reduce fever and treat pain or inflammation caused by many conditions such as headache, toothache, back pain, arthritis, menstrual ...Read more


2

2
Which is better for a fever: Aleve (naproxen) or ibuprofen?

Which is better for a fever: Aleve (naproxen) or ibuprofen?

Both are NSAIDs: Ibuprofen is a fast acting drug, therefore much better at relieving fever. ...Read more

3

3
Whatsbetter for throat infection Advil (ibuprofen) or tylonol?

Whatsbetter for throat infection Advil (ibuprofen) or tylonol?

Either can help with: Discomfort.If you have a significantly sore throat w swollen tonsils / lymph nodes – see your medical provider & get a strep throat test & culture. Saltwater gargles are very helpful. Mix a teaspoon of salt in 8 oz of warm water – gargle with this several times a day. You can gargle with aloe vera juice a couple of times per day. A mixture of chamomile tea with honey & a small amount of lemon >>. ...Read more

4

4
Tylenol (acetaminophen) vs ibuprofen for kids; any recommendations?

Tylenol (acetaminophen) vs ibuprofen for kids; any recommendations?

Depends: Ibuprofen is my preferred med. It lasts longer (isn't gives so often). I shouldn't be given < 6m due to risks of kidney irritation. Tylenol (acetaminophen) is a fine med but doesn't last as long. I don't recommend alternating the two when a kid has a fever as I have never seen it work well & i respect but don't worry so much about fever. Parents should pay more attention to fluid intake when ill than temperature. ...Read more

8

8
Is Aleve (naproxen) or ibuprofen better for knee pain?

They are basically : The same. One may work better than the other but make sure you take it with food so that it doesn't upset your stomach ...Read more

10

10
What is better for phlebitis...Asprin, Advil or aleve (naproxen)?

What is better for  phlebitis...Asprin, Advil or aleve (naproxen)?

All work.: There is no best medication for superficial phlebitis. Any antiinflammatory that is tolerated by the patient is acceptable. The type ordered is usually determined by the physician's training and experience. I prefer advil, (ibuprofen) Motrin or naproxyn. Wet heat to the area also helps and an evaluation by a vein specialist would also be recommended. ...Read more

See 3 more doctor answers
11

11
What is better for back pain, aleve, advil, or tylenol (acetaminophen)?

What is better for back pain, aleve, advil, or tylenol (acetaminophen)?

It depends on the ca: You should not take these drugs without knowing thec ause of your pain.Tylenol (acetaminophen) is the safest but alleve and advil are more potent in releiving pain.But they can cause gastritis(stomach irritation)and sometimes bleeding from your stomach. ...Read more

14

14
Is mobic any stronger than tylenol (acetaminophen) or aleve?

Is mobic any stronger than tylenol (acetaminophen) or aleve?

Depends on patient: Mobic (meloxicam) is a non-steroidal anti-inflammatory agent (nsiad). Aleve (naproxen) is also an nsaid. Tylenol (acetaminophen) is not an anti-inflammatory medicine. Mobic lasts longer and in most cases needs to be taken once daily. Patients react differently to nsaids. So the efficacy frequently is patient dependent. ...Read more

See 1 more doctor answer
15

15
Which is better for arthritis: Tylenol (acetaminophen) or NSAIDs?

Which is better for arthritis: Tylenol (acetaminophen) or NSAIDs?

You can try: each and find out the answer. In terms of safety, too much nsaids you need to be careful of irritating the lining of your stomach. ...Read more

16

16
What is better for virus pain naproxen or ibuprofen?

What is better for virus pain naproxen or ibuprofen?

Which ever you can: They are the same class of medication. I take the aleve (naproxen) because the ibuprofeb upsets my stomach. ...Read more

17

17
What is better for knee swelling, ibuprofen or aleve (naproxen)?

What is better for knee swelling, ibuprofen or aleve (naproxen)?

NSAIDS: Both are anti inflammatory medications thus both effective for swelling in the knee (or elsewhere). Main differences involve duration of benefit rather than effectiveness. ...Read more

19

19
What's better for pain tylenol (acetaminophen) or Advil for skinned elbow?

Take Both: Tylenol is acetaminophen, while advil is ibuprofen. Tylenol is better at swelling, but advil will be better for pain. A study has shown that combining the two medications together will provide better pain relief than either one by itself. Take 2 advil and 1 tylenol for pain. Keep smiling. ...Read more

21

21
Which is better for a fever: Aleve (naproxen) or ibuprofen?

Both are NSAIDs: Ibuprofen is a fast acting drug, therefore much better at relieving fever. ...Read more

Dr. James Lin Dr. Lin
1 doctor agreed:
22

22
I am experiencing fever (better by: with fluids, rest) (worsened by: dehydration (fluid loss), exercise or physical activity) (severity: mild) , chills, headache (better by: rest, nsaids (ibuprofen, naproxen, etc.)) (side: all sides) (severity: moderate)

Dr. James Lin Dr. Lin
1 doctor agreed:
I am experiencing  fever (better by: with fluids, rest) (worsened by: dehydration (fluid loss), exercise or physical activity) (severity: mild) , chills, headache (better by: rest, nsaids (ibuprofen, naproxen, etc.)) (side: all sides) (severity: moderate)

Need more specifics: Likely, you have some irritation to nerve-endings of muscles, joints, etc. possibly by inflammatory process. To figure these related things for good care out correctly could not be that hard by followign instructions described in https://ebettercare.com/feel-become-sick/. Then you gain much insight to work well with the doctor so to reach right diagnosis for right care. All the best to health..... ...Read more

23

23
I am experiencing headache (better by: rest, nsaids (ibuprofen, naproxen, etc.)) (quality: dull or aching sensation) (side: front) (time frame: gradual onset) (worsened by: altered sleep pattern) (severity: moderate) (occurred: > 3 hours) , fever (better

I am experiencing  headache (better by: rest, nsaids (ibuprofen, naproxen, etc.)) (quality: dull or aching sensation) (side: front) (time frame: gradual onset) (worsened by: altered sleep pattern) (severity: moderate) (occurred: > 3 hours) , fever (better

Many possibilities: Most people get a headache at some time, such as from colds, infections, lack of sleep, too much driving, long hours on the computer, stress at work, etc... Over-the-counter treatments include Tylenol (acetaminophen), Motrin, Alleve, Excedrin Migraine, and their generic brands. A bad or increasing headache, recurrent headache, weird headache, or one with other worrisome symptoms should be checked. ...Read more

25

25
I am experiencing breast pain (quality: tenderness) , fever (better by: rest) (worsened by: exercise or physical activity) (severity: moderate) , headache (better by: rest, nsaids (ibuprofen, naproxen, etc.)) (side: all sides) (severity: moderate) (occur

I am experiencing  breast pain (quality: tenderness) , fever (better by: rest) (worsened by: exercise or physical activity) (severity: moderate) , headache (better by: rest, nsaids (ibuprofen, naproxen, etc.)) (side: all sides) (severity: moderate) (occur

Many possibilities: Most people get a headache at some time, such as from colds, infections, lack of sleep, too much driving, long hours on the computer, stress at work, etc... Over-the-counter treatments include Tylenol (acetaminophen), Motrin, Alleve, Excedrin Migraine, and their generic brands. A bad or increasing headache, recurrent headache, weird headache, or one with other worrisome symptoms should be checked. ...Read more

27

27
Ibuprofen causes me hives can I use naproxen instead?

Ibuprofen causes me hives can I use naproxen instead?

Uncertain: There is a condition known as aspirin (NSAID) sensitive hives and angioedema in which all NSAIDs (other COX-2 specific ones) may cause the same symptoms . On the other hand some experts consider hives being an allergic reaction to that specific NSAID and cross-sensitivity does not happen. I suggest that you consult an allergist who may perform a graded challenge to Naproxen or other NSAID . ...Read more

See 1 more doctor answer
28

28
Can i take two Advil (ibuprofen) liquid gels (200mg.) with a naproxen (500mg.) every 12 hours?

Can i take two Advil (ibuprofen) liquid gels (200mg.) with a naproxen (500mg.) every 12 hours?

Absolutely not: Combining 2 different nsaids at once can significantly increase the risk of side-effects including ulcers and reduction of kidney function. ...Read more

See 1 more doctor answer
29

29
I took one liquid gel aleve (naproxen) at 3pm Monday, can I take 1 800mg ibuprofen now at 130am Tuesday?

I took one liquid gel aleve (naproxen) at 3pm Monday, can I take 1 800mg ibuprofen now at 130am Tuesday?

Pain med dosing: No problem. Taking an ibuprofen now will be fine. Aleve (Naproxen) is usually dosed at 220 or 250 mg per pill without a prescription. The max safe daily dose of naproxen is 500 mg every 12 hours. The max safe dose for Ibuprofen is 800 mg every 8 hrs. In general, it is probably best if you stick with one or the other. Even tho it is not quite 12 hrs since the Aleve, it is fine to take ibu now. ...Read more

31

31
I took naproxen 550 mg for my back pain this morning around 11am and it was my last one so I took a 800 ibuprofen around 10pm is his okay?

I took naproxen 550 mg for my back pain this morning around 11am and it was my last one so I took a 800 ibuprofen around 10pm is his okay?

Not a problem: These are standard, effective doses for back pain. Hopefully they are effective for you. You need only to be concerned about stomach acidity with these pills. Otherwise the schedule you mentioned is fine. ...Read more

32

32
I felt something pull in the center just below the base of my skull and now it's real painful in that area ibuprofen/naproxen doesn't help

I felt something pull in the center  just below the base of my skull and now it's real painful in that area ibuprofen/naproxen doesn't help

Tension headache: You are describing what coudl be a tension headache - suggest warm compresses on the back of your head, and rest. Talk to your doctor if not better in a day or two. ...Read more

33

33
I have suddenly become allergic to NSAID's like Naproxen and Ibuprofen after years of taking them without problems. Can this reverse itself?

I have suddenly become allergic to NSAID's like Naproxen and Ibuprofen after years of taking them without problems.  Can this reverse itself?

It depends: There are about 6 defined immune-mediated allergic syndromes related to NSAIDs. However, these mostly do not involve "sudden" changes in susceptibility. I suspect a non-immune mediated cause, such as a non-immune pharmacologic side effect. Impossible to guess further without more information. ...Read more

See 1 more doctor answer
Dr. Brian Le Dr. Le
2 doctors agreed:
35

35
Can i take naproxen sodium & ibuprofen together?

Dr. Brian Le Dr. Le
2 doctors agreed:
Can i take naproxen sodium & ibuprofen together?

No: It is not recommended to take multiple nsaids together. There is no need or indication to take them together. Please discuss with your doctor for more guidance. ...Read more

36

36
Can I use naproxen and ibuprofen gel at the same time?

Can I use naproxen and ibuprofen gel at the same time?

Naproxen & ibuprofen: No . Please do not use together as they are the same class of drug so you will be getting a double dose and will potentiate the side effects which includes gastritis, possible GI bleed and kidney dysfunction. ...Read more

37

37
I took 2 800mg ibuprofen and 1 Aleve (naproxen) wil it harm me?

Probably not: That is a bit high on two similar drugs termed NSAIDs. You might experience some stomach upsetness at those levels but no other harm should result from one exposure like you have had. ...Read more

Naproxen (Definition)

Naproxen is a non-steroidal anti-inflammatory drug. It inhibits cyclooxygenase thus reducing ...Read more


Dr. Mark Diamond
2,227 doctors shared insights

Fever (Definition)

Fever = elevated body temperature (can be ...Read more